# SDR CA160116001

- Difficulty date: January 12, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Tecnam P2006T
- Aircraft time: 1,098 hours
- Engine: Rotax ROTAX912S3
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Condition: Cracked
- Location: Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

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
